zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Some remarks on the Hardy-Littlewood maximal function on variable $L^p$ spaces. (English) Zbl 1092.42009
Let $p: \Bbb R^n\to[1,\infty)$ be a measurable function. Denote by $L^{p(\cdot)}(\Bbb R^n)$ the Banach space of measurable functions $f$ on $\Bbb R^n$ such that for some $\lambda>0$, $$\int_{\Bbb R^n}\vert f(x)/\lambda\vert ^{p(x)}\,dx<\infty,$$ with norm $$\Vert f\Vert _{L^{p(\cdot)}}=\inf\left\{\lambda>0; \int_{\Bbb R^n}\vert f(x)/\lambda\vert ^{p(x)}\,dx\le1\right\}.$$ The author discusses on the class $\Cal P(\Bbb R^n)$ of those functions for which the Hardy-Littlewood maximal operator is bounded on the variable $L^{p(\cdot)}$ space. He gives some sufficient conditions for $p\in \Cal P(\Bbb R^n)$, using mean oscillations. Let $$\Cal C(p)=\Vert p\Vert _\infty+\sup_{Q:\text{cube}}\vert Q\vert ^{1/n}\vert Q\vert ^{-1}\int_Q \left\vert f(x)-\vert Q\vert ^{-1}\int_Qf(y)dy\right\vert dx.$$ This was introduced by {\it E. Nakai} and {\it K. Yabuta} to characterize the pointwise multipliers for $BMO(\Bbb R^n)$ [J. Math. Soc. Japan, 37, 207--218 (1985; Zbl 0546.42019)]. The author’s results are the following: (1) There is a positive $\mu_n$ sufficiently small such that $2-p(x)\in \Cal P(\Bbb R^n)$ for any non-negative measurable function $p$ with $\Cal C(p)\le \mu_n$, and $2+p(x)\in \Cal P(\Bbb R^n)$ for any non-negative measurable function $p$ with $\text{ess. inf}\,p>0$ and $\Cal C(p)\le \mu_n$. (2) For any non-negative measurable function $p$ with $\Cal C(p)<\infty$, there exists $\alpha>0$ such that $\alpha-p(x)\in \Cal P(\Bbb R^n)$. Assuming additionally $\text{ess. inf }p>0$, $\alpha+p(x)\in \Cal P(\Bbb R^n)$. These improve known results by {\it L. Diening} [Math. Inequal. Appl. 7, No. 2, 245--253 (2004; Zbl 1071.42014)], {\it D. Cruz-Uribe, A. Fiorenza} and {\it C. J. Neugebauer} [Ann. Acad. Sci. Fenn., Math. 28, No. 1, 223--238 (2003; Zbl 1037.42023); Ann. Acad. Sci. Fenn., Math. 29, No. 1, 247--249 (2004; Zbl 1064.42500)], and {\it A. Nekvinda} [Math. Inequal. Appl. 7, No. 2, 255--265 (2004; Zbl 1059.42016)]. As a consequence, he gives a discontinuous $p\in \Cal P(\Bbb R^n)$, giving a positive answer to a conjecture by Diening.

42B25Maximal functions, Littlewood-Paley theory
Full Text: DOI
[1] Bennett, C., Sharpley, R.: Interpolation of Operators. Academic Press, New York, 1988 · Zbl 0647.46057
[2] Capone, C., Cruz-Uribe, D., Fiorenza, A.: The fractional maximal operator on variable Lp spaces. Preprint is available from http://www.iam.na.cnr.it/rapporti/2004/RT281_04.pdf
[3] Coifman, R.R., Rochberg, R.: Another characterization of BMO. Proc. Amer. Math. Soc. 79, 249--254 (1980) · Zbl 0432.42016 · doi:10.1090/S0002-9939-1980-0565349-8
[4] Cruz-Uribe, D., Fiorenza, A., Neugebauer, C.J.: The maximal function on variable Lp spaces. Ann. Acad. Sci. Fenn. Math. 28, 223--238 (2003); 29, 247--249 (2004) · Zbl 1037.42023
[5] Diening, L.: Maximal function on generalized Lebesgue spaces Lp({$\cdot$}). Math. Inequal. Appl. 7(2), 245--253 (2004) · Zbl 1071.42014
[6] Diening, L.: Maximal function on Musielak-Orlicz spaces and generalized Lebesgue spaces. Fakultät für Mathematik und Physik, Albert-Ludwigs-Universität Freiburg. Preprint no. 21, 2003
[7] García-Cuerva, J., Rubio de Francia, J.: Weighted norm inequalities and related topics. North-Holland Math. Studies 116, North-Holland, Amsterdam, 1985 · Zbl 0578.46046
[8] Janson, S.: On functions with conditions on the mean oscillation. Ark. Mat. 14, 189--196 (1976) · Zbl 0341.43005 · doi:10.1007/BF02385834
[9] Kováčik, O., Rákosník, J.: On spaces Lp(x) and Wk,p(x). Czechoslovak Math. J. 41(116)(4), 592--618 (1991) · Zbl 0784.46029
[10] Musielak, J.: Orlicz Spaces and Modular Spaces. Lecture Notes in Mathematics 1034, Springer-Verlag, Berlin, 1983 · Zbl 0557.46020
[11] Nakai, E., Yabuta, K.: Pointwise multipliers for functions of bounded mean oscillation. J. Math. Soc. Japan 37, 207--218 (1985) · Zbl 0563.42013 · doi:10.2969/jmsj/03720207
[12] Nekvinda, A.: Hardy-Littlewood maximal operator on Lp(x)($\mathbb{R}$n). Math. Inequal. Appl. 7(2), 255--265 (2004) · Zbl 1059.42016
[13] Nekvinda, A.: A note on maximal operator on and on Lp(x)($\mathbb{R}$). Faculty of Civil Engeneering, Czech Technical University in Prague. Preprint no. 1, 2004
[14] Pick, L., Ružička, M.: An example of a space of Lp(x) on which the Hardy-Littlewood maximal operator is not bounded. Expo. Math. 19(4), 369--371 (2001) · Zbl 1003.42013
[15] Spanne, S.: Some function spaces defined using the mean oscillation over cubes. Ann. Sc. Norm. Super. Pisa, Sci. Fis. Mat. III. 19, 593--608 (1965) · Zbl 0199.44303
[16] Stegenga, D.A.: Bounded Toeplitz operators on H1 and applications of the duality between H1 and the functions of bounded mean oscillation. Am. J. Math. 98, 573--589 (1976) · Zbl 0335.47018 · doi:10.2307/2373807